Oklahoma, 2012

Wildfire in Oklahoma, July 21 to 25, 2012

July 21 to 25, 2012 · NWS TSA · 1 event in 1 county or zone

Extreme temperatures and prolonged drought conditions contributed to the spread of a wildland fire north of Depew that consumed over 5600 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Extreme temperatures and prolonged drought conditions contributed to the spread of a wildland fire north of Depew that consumed over 5600 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 11:38 AM CST, 22 minutes earlier.

Area forecast discussion, Jul 21, 11:38 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SAT JUL 21 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH
ONLY SCATTERED AFTERNOON CU.

&&

.PREV DISCUSSION... /ISSUED 1116 AM CDT SAT JUL 21 2012/

..UPDATE...

DISCUSSION...
OVERALL FORECAST ON TRACK LATE THIS MORNING WITH ONLY A FEW
MINOR CHANGES.  DID INCREASE HIGH TEMPERATURES BY A FEW DEGREES
OVER PORTIONS OF SOUTHEAST OKLAHOMA...WHERE TEMPERATURES ARE ALREADY
IN THE UPPER 90S.  ALSO GIVEN LATEST DEW-POINT TRENDS/LATEST 12Z
NAM...BUMPED UP DEWPOINTS SLIGHTLY...PUSHING HEAT INDICES
UP A FEW DEGREES IN SOME AREAS.  NO OTHER CHANGES ANTICIPATED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

AVIATION...12
Hazardous weather outlook, Jul 21, 11:45 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SAT JUL 21 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SAT JUL 21 2012

...DANGEROUS HEAT CONTINUES THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
DANGEROUS TRIPLE DIGIT HEAT WILL PERSIST THIS AFTERNOON WITH
WIDESPREAD HEAT INDICES AROUND 105 DEGREES ACROSS EASTERN OKLAHOMA
AND WEST CENTRAL ARKANSAS...WITH LOCALIZED AREAS APPROACHING 110
DEGREES.

A LIMITED FIRE DANGER WILL ALSO PERSIST AS DRY FUELS REMAIN
WITH AFTERNOON RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...
			  DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
TRIPLE DIGIT HEAT WILL PERSIST WELL INTO NEXT WEEK...AS UPPER
LEVEL RIDGING REMAINS IN CONTROL OF THE WEATHER PATTERN. HEAT
INDICES NEAR 105 WILL BE POSSIBLE THROUGH THIS TIME PERIOD FOR
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE CONTINUED
HOT AND DRY CONDITIONS WILL ALSO KEEP AT LEAST A LIMITED FIRE
DANGER ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
REMAIN PREPARED TO RESPOND TO HEAT RELATED ILLNESSES AND OTHER
CONDITIONS RELATING TO PROLONGED HEAT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Creek

When
July 21, 12:00 PM CST to July 25, 11:00 PM CST
Where
Creek forecast zone
Reported by
Park/Forest Service
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402242.